Posted By Brett Austin on May 26, 1999 at 13:36:01
This is my second message Ive posted on this line. In the first, I told you of my severe palpatations that I have along with involentary muscle spasms. I was told to be checked for a anxiety disorder. I understand how the symptoms could point that way since I've already had an event monitor, EKG, and an ultrasound all coming out normal. But there are still things going on that really push me away from that theory. I've always been an athlete (at least up until 2 years ago when these symptoms started happening). My resting pulse rate was always between 70 and 85BPM. My resting heart rate now is always about 50BPM. I'm 25 years old. Why is my heart so slow. I often have a choaking feeling in my throat. This is when I take my pulse and notice that it is really slow. I my 24 hour moniter that I wore my heart rate got as low as 32BPM in the middle of the night.
Any insight to this would be greatly appreciated.
Posted By Sam Duckworth on May 31, 1999 at 17:31:28
Re Brett's slow heart rate.
I am not a doctor. but lately I have been dealing with diagnosed hypothyroid condition. The more I read and talk about the symtoms of hypothyroidism, the more I respect its importance. Have you had an endocrinologist check you out?
Also, are you on any medication like beta blockers, etc.
For me the beta blockers appear to cause the side effect of slowing my heart rate even further.
I had an experienced last year while in the hospital for the removal of a caardid burit in the artery on the right side of my neck. Laying on that cold table waiting for the doctor to come in a do the anginogram, my heart rate went down below 50 and I litterly grapped the shirt of the attendant and shook him to get his attention as I was passing out. Well, they responded and got me warmed up had a bunch of huddles, pumped me with fluids ?? and later that afternoon wheeled me back for a second try. Things went OK, Im happy to be writing you. However, the doctors, decided I had hypo-thyroid condition and placed me on synthroid meds. things had been great this year until my primary doctor decided to retire. and my prescription ran out. After Two months, I started feeling tired and went in for annual physical and to see about getting the thyroid meds again. The new assigned doctor at the med center did not seem to want to do that right away and wanted to get me on Lipator to get my colestral below the 200 level he found. Well, the lipator caused unusual heat beats and my heart rate was getting lower, so I called my cardologist. I had also read the little description sheet that comes with the lipator. It said to be sure to rule out hypo-thyroid or other conditions before using lipator.
So, I learned a medical consumer lesson. Know the side affects and all potential conditions that may have similar symptoms.
Posted By Yit Yong on June 05, 1999 at 10:35:15
I had expreienced several spells of dizziness started six month ago. It came when I am at rest ( sitting ). Also I found out that drinking beer and wine in a very same qantity causes dizziness to occur readily. I have normal results on blood chemistry, ECG , treadmill-stress-test, x-ray of the heart and ultra-sound. The 24 hour Holter monitor indicates my heart beat went down to as low as 32 BPM. My normal is aroung 48-50BPM. My cardilogist now have me on 300mg Rythmodan ( Disopyramide ). I am jogging 30 monutes daily. But I have an "itchy or irritating" sensation/feeling on the chest which I believe is originated from or very near to my heart. This causes malaise to my daily activities. Do you or anyone have such a symptom? My cardiologist is not quite sure what is it.
Appreciate for the help and thank-you in advance.
EDM, AB, Canada
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.